MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 21.5 diopter intraocular lens (iol) was out of its proper position within the jewel casing and had a scratch on it when it was checked under the microscope.This occurred during handling and prior to insertion with no patient contact.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 2/16/2018.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection was perfumed using the 12x magnification shows that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.No scratch was observed on the lens.The complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7287737
Report Number9614546-2018-00170
Device Sequence Number1824021
Product Code POE
UDI-Device Identifier05050474605824
UDI-Public(01)05050474605824(17)210807
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/07/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer04/14/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1